Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 367, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2013, 6:34 PM MDT for Deuel County, Keith County, Perkins County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2013, 6:34 PM MDT (00:34 UTC)
- Expired
- Aug 21, 2013, 7:15 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Deuel County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:45 PM MDT | HAIL 1 | 3 S Big Springs, NE | GROUND WAS WHITE AND COVERED IN HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 5:46 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2565 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
312
WUUS53 KLBF 220034
SVRLBF
NEC049-101-135-220115-
/O.NEW.KLBF.SV.W.0367.130822T0034Z-130822T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM MDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
NORTHWESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 715 PM MDT
* AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIG
SPRINGS...AND MOVING SOUTH AT 15 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN DEUEL...EXTREME
SOUTHWESTERN KEITH AND NORTHWESTERN PERKINS COUNTIES.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 104 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4108 10200 4092 10174 4081 10206 4099 10206
4100 10213 4108 10215
TIME...MOT...LOC 0034Z 340DEG 15KT 4102 10207
HAIL...1.00IN
WIND...80MPH
$$
TAYLOR2 follow-up statements
730
WWUS53 KLBF 220102
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT WED AUG 21 2013
NEC049-101-135-220115-
/O.CON.KLBF.SV.W.0367.000000T0000Z-130822T0115Z/
DEUEL NE-KEITH NE-PERKINS NE-
702 PM MDT WED AUG 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PERKINS...SOUTHWESTERN KEITH AND SOUTHEASTERN DEUEL COUNTIES UNTIL
715 PM MDT...
AT 700 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BRANDON...AND MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN PERKINS COUNTY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 104 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4108 10200 4092 10174 4081 10206 4099 10206
4100 10213 4108 10215
TIME...MOT...LOC 0103Z 340DEG 15KT 4087 10200
HAIL...0.75IN
WIND...60MPH
$$
TAYLOR425
WWUS53 KLBF 220110
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT WED AUG 21 2013
NEC049-101-135-220121-
/O.EXP.KLBF.SV.W.0367.000000T0000Z-130822T0115Z/
DEUEL NE-KEITH NE-PERKINS NE-
710 PM MDT WED AUG 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERKINS...
SOUTHWESTERN KEITH AND SOUTHEASTERN DEUEL COUNTIES WILL EXPIRE AT 815
PM CDT/715 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4108 10200 4092 10174 4081 10206 4099 10206
4100 10213 4108 10215
TIME...MOT...LOC 0111Z 340DEG 15KT 4084 10199
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 5:22 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 21, 5:22 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 622 PM CDT WED AUG 21 2013 .SYNOPSIS... ISSUED AT 342 PM CDT WED AUG 21 2013 UPPER RIDGE OVER THE CENTRAL PLAINS...CLOSED LOW OFF THE CALIFORNIA COAST AND UPPER TROUGH GREAT LAKES INTO THE OHIO VALLEY. UPPER LOW MOVING THROUGH CENTRAL CANADA PUSHING A SURFACE COOL FRONT THROUGH THE NORTHERN PLAINS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 342 PM CDT WED AUG 21 2013 VERY UNSTABLE CONDITIONS RESIDE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON...WITH MODIFIED SOUNDING AT NORTH PLATTE INDICATING NEARLY 5000 J/KG OF SURFACE BASED CAPE. STILL SOMEWHAT OF A CAP...BUT THAT IS ERODING AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF A NEARLY STATIONARY FRONT EXTENDING FROM ONEILL TO OGALLALA. A 45 KT SOUTHERLY LOW LEVEL JET DEVELOPS THROUGH WESTERN KANSAS THIS EVENING...WITH THE NOSE LOCATED ACROSS SOUTHWEST NEBRASKA. THIS SHOULD HELP INCREASE THUNDERSTORM COVERAGE. THE JET DOESN/T BEGIN TO VEER TO SOUTHWEST UNTIL LATE TONIGHT...SO THERE IS POTENTIAL FOR CONTINUED REDEVELOPMENT AND LOCALLY HEAVY RAINFALL. THIS SEEMS MOST LIKELY FROM AREAS AROUND NORTH PLATTE NORTHEAST THROUGH BROKEN BOW AND ONEILL. AS FAR AS SEVERE...SHEAR IS PRETTY WEAK...WITH EVEN EFFECTIVE SHEAR VALUES CURRENTLY LESS THAN 20 KTS. THIS IS FORECASTED TO INCREASE A BIT AS THE FRONT SAGS SOUTH THIS EVENING...BUT STILL REMAINING PRETTY WEAK. SO ALTHOUGH A FEW SEVERE STORMS ARE POSSIBLE...IT DOESN/T APPEAR THAT WIDESPREAD SEVERE STORMS SHOULD BE AN ISSUE. IF A STORM DOES BECOME SEVERE...DAMAGING WIND APPEARS TO BE THE MAIN THREAT. THE FRONT WILL REMAIN ACROSS THE SOUTHERN PORTIONS OF NEBRASKA THURSDAY. EAST WINDS TO THE NORTH OF THE FRONT WILL USHER IN A LITTLE COOLER AIR...WITH HIGHS MOST AREA IN THE 80S. HUMIDITY WILL STILL BE ON THE HIGH SIDE WITH DEW POINTS REMAINING IN THE 60S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 342 PM CDT WED AUG 21 2013 SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY NIGHT TAPERING DOWN THROUGH THE EVENING AND SKIES CLEARING OUT WEST TO EAST. FRIDAY 850MB TEMPERATURES RISE TO AROUND 26C. 80S TO THE NORTHEAST AND 90S WEST TO SOUTHWEST. UPPER RIDGE C3ENTERED OVER OKLAHOMA WITH NORTHWEST NEBRASKA AND THE NEBRASKA PANHANDLE IN SOUTHWEST FLOW RING OF FIRE AS THE RIDGE BUILDS INTO THE NORTHERN PLAINS. WEST COAST TROUGH AND EAST COAST IN UPPER TROUGH. 850MB TEMPERATURES CONTINUE TO RISE THROUGH THE FIRST PART OF THE WEEK...APPROACHING 29C BY WEDNESDAY. SCHC PRECIPITATION OVER THE EASTERN NEBRASKA PANHANDLE AFTERNOON AND EVENING THROUGH THE WEEK. TEMPERATURES HOLDING IN THE 90S AS THE RIDGE STRENGTHENS AND BECOMES CENTERED OVER KANSAS. LOWS IN THE 60S AND 70S. SUMMER RETURNS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 622 PM CDT WED AUG 21 2013 SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...AND ARE EXPECTED TO END BY 08Z TONIGHT. IN THE MEANTIME...EXPECT SOME GUSTY WINDS TO 40 KTS IN THE VICINITY OF THUNDERSTORMS...WITH VISBYS DOWN TO 3 TO 5 MILES. OVERNIGHT TONIGHT AND INTO THURSDAY...CIGS RANGING FROM 10000 TO 20000 FT ARE EXPECTED WITH LIGHT NORTHEASTERLY WINDS OF UNDER 10 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...CLB
Hazardous weather outlook, Aug 21, 4:30 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 PM CDT WED AUG 21 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-222230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 530 PM CDT WED AUG 21 2013 /430 PM MDT WED AUG 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A FEW SEVERE STORMS ARE ALSO POSSIBLE THIS EVENING. DAMAGING WIND IS THE MAIN THREAT...WITH A LESSER THREAT FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY...MAINLY NORTH OF A LINE FROM ONEILL TO OGALLALA. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TO BE NEEDED TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Aug 21, 6:06 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 10 NNW BIG SPRINGS 41.20N 102.15W
08/21/2013 E1.00 INCH DEUEL NE PUBLIC
&&
BTAYLORSpecial weather statement, Aug 21, 6:06 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 706 PM CDT WED AUG 21 2013 NEZ005-008-094-220045- BROWN NE-EASTERN CHERRY NE-WESTERN CHERRY NE- 706 PM CDT WED AUG 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY AND NORTHWESTERN BROWN COUNTIES UNTIL 745 PM CDT/645 PM MDT/... AT 703 PM CDT/603 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF VALENTINE NATIONAL WILDLIFE REFUGE TO 11 MILES SOUTH OF MERRITT RESERVOIR DAM...AND MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... VALENTINE NATIONAL WILDLIFE REFUGE... WOOD LAKE... ANTELOPE PEAK... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 180 AND 199. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 210 AND 231. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 99 AND 108. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
Local storm report, Aug 21, 6:20 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 4 W BIG SPRINGS 41.06N 102.15W
08/21/2013 E80 MPH DEUEL NE CO-OP OBSERVER
&&
MARTINLocal storm report, Aug 21, 6:22 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 8 N BASSETT 42.70N 99.54W
08/21/2013 E1.00 INCH ROCK NE LAW ENFORCEMENT
&&
MARTINLocal storm report, Aug 21, 6:28 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 4 W BIG SPRINGS 41.06N 102.15W
08/21/2013 E1.75 INCH DEUEL NE CO-OP OBSERVER
&&
MARTINLocal storm report, Aug 21, 6:34 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 4 W BIG SPRINGS 41.06N 102.15W
08/21/2013 E1.75 INCH DEUEL NE CO-OP OBSERVER
ALL WINDOWS ON NORTH SIDE OF HOUSE BROKEN OUT DUE TO
COMBINATION OF LARGE HAIL AND STRONG WIND GUSTS.
&&
MARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 45 min |
| Aug 21, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 47 min |
| Aug 21, 6:30 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 45 min |
| Aug 21, 6:56 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 64 min |
| Aug 21, 6:59 PM MDT | Areal Flood Advisory | LBF | Deuel | 5 hr |
| Aug 21, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 60 min |
| Aug 21, 7:20 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 55 min |
| Aug 21, 7:46 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 59 min |
| Aug 21, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 44 min |
| Aug 21, 8:23 PM MDT | Areal Flood Advisory | LBF | Holt | 6 hr |
| Aug 21, 8:30 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 60 min |
| Aug 21, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.